MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The monitor technician reported that there was a burning smell from the system.They did some troubleshooting and found that the power supply inside the computer was causing the smell.They replaced the part with the nihon kohden provided part number for the replacement power supply.Issue was resolved by the customer.This was not in patient use and no other devices being used with the system.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The monitor technician reported that there was a burning smell from the system.They did some troubleshooting and found that the power supply inside the computer was causing the smell.They replaced the part with the nihon kohden provided part number for the replacement power supply.Issue was resolved by the customer.This was not in patient use.
 
Event or Problem Description
The monitor technician reported there was a burning smell coming from the system.They did some troubleshooting and found that the power supply inside the computer was causing the smell.They replaced the part with the nihon kohden provided part number for the replacement power supply.Issue was resolved by the customer.This was not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the monitor technician reported there was a burning smell coming from the system.They performed some troubleshooting and found that the power supply inside the computer was causing the smell.No harm or injury was reported.Investigation summary: the customer reported that the issue was resolved by replacing the power supply on the pc.The device was installed at the customer's facility on approximately 10/2014.The device was not returned for evaluation, so a root cause cannot be determined.Due to the age of the device, the root cause is most likely related to wear and tear and aging of the power supply.Complaint history review revealed that this is incident is the only incident regarding smell to have occurred with eeg systems.This is deemed to be an isolated incident.No further issues were reported.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes.

Brand Name
EEG-1200A
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key12222735
Report Number8030229-2021-01464
Device Sequence Number3751417
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public4931921110904
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date07/24/2021
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown